Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 89, NWS Morristown, TN

June 26, 2001Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2001, 4:28 PM EDT for Hamilton County, Tennessee. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2001, 4:28 PM EDT (20:28 UTC)
Expired
Jun 26, 2001, 5:15 PM EDT
In force
47 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Hamilton County, TN

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:35 PM EDTHail 1.75Red Bank, TN
Jun 26, 4:45 PM EDTThunderstorm WindSignal Mtn, TNTrees and power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 262028
SVRMRX
TNC065-262115-
/NEW.KMRX.SV.W.0169.262028-262115/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
428 PM EDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN EAST TENNESSEE

* UNTIL 515 PM EDT

* AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR RED BANK...OR 3 MILES NORTHWEST OF
  CHATTANOOGA...MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDDLE VALLEY AROUND 500 PM EDT
  SODDY-DAISY AROUND 515 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.

AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE
LIGHTNING IS IN THE AREA.

$$

LAT...LON 3502 8538 3502 8523 3528 8502 3534 8522

AUSTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 26, 3:00 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EDT TUE JUN 26 2001

UPPER LOW IN SOUTHWEST KY...WITH RADAR SHOWING WIDELY SCATTERED PULSE
STORMS ACROSS OUR AREA.  MODELS IN GOOD AGREEMENT ON MOVING COLD CORE
UPPER LOW SLOWLY TO THE WEST THROUGH THE PERIOD...WITH SEVERAL
IMPULSES ROTATING THROUGH OUR CWA.  IMPULSES WILL CONTINUE TO TRIGGER
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH THURSDAY.  POPS
WILL DECREASE EACH DAY AS LOW MOVES FURTHER FROM OUR AREA.  PROBABLY
ANOTHER ROUND OF ISOLATED STRONG TO SEVERE STORMS IN OUR WESTERN
COUNTIES TOMORROW...CLOSER TO THE COLD CORE.  BUT SHOULD HAVE A LOT
OF CLOUDS AROUND AGAIN SO DONT EXPECT ANYTHING WIDESPREAD.

GUIDANCE TEMPERATURES RELATIVELY CLOSE AND LOOKED REASONABLE...SO
DIDNT STRAY TOO FAR.  THE FOLLOWING IS FOR COORDINATION ONLY.

CHA   64  86  66  86 /  30  40  30  30
TYS   62  84  64  84 /  30  40  30  30
TRI   60  82  62  82 /  30  40  30  30
OQT   62  84  64  84 /  30  40  40  30

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

GH

In the hours before

Local storm report, Jun 26, 1:22 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
122 PM EDT TUE JUN 26 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1220 PM    DEL RIO                   TN   WIND DAMAGE
06/26/01   COCKE                          NUMEROUS TREES DOWN, ROOFS
                                          BLOWN OFF A MANY BUILDINGS
                                          AND A CHURCH ON HIGHWAY 107
                                          BLOWN OFF OF IT'S
                                          FOUNDATION. REPORTED BY
                                          POWER COMPANY.

1220 PM    DEL RIO                   TN   1.75 INCH HAIL
06/26/01   COCKE                          GOLFBALL SIZE HAIL
                                          REPORTED IN AND AROUND THE
                                          DEL RIO COMMUNITY. REPORTED
                                          BY POWER COMPANY.

0100 PM    MOSHEIM                   TN   1.00 INCH HAIL
06/26/01   GREENE                         QUARTER SIZE HAIL AND
                                          STRONG WINDS REPORTED IN
                                          MOSHEIM. REPORTED BY
                                          SPOTTER.

FERRELL
Local storm report, Jun 26, 2:25 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
225 PM EDT TUE JUN 26 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 PM    7 SE WARRENSBURG          TN   WIND DAMAGE
06/26/01   GREENE                         SEVERAL TREES REPORTED
                                          DOWN IN THE POPULAR SPRINGS
                                          AREA. REPORTED BY POWER
                                          COMPANY.

0100 PM    3 E MOHAWK                TN   .75 INCH HAIL
06/26/01   GREENE                         QUARTER SIZE HAIL REPORTED
                                          IN THE MIDWAY AREA.
                                          REPORTED BY POWER COMPANY.

0105 PM    MOHAWK                    TN   WIND DAMAGE
06/26/01   GREENE                         A LARGE POWER TRANSMISSION
                                          POLE DOWNED IN THE MOHAWK
                                          AREA. REPORTED BY POWER
                                          COMPANY.

0105 PM    MOHAWK                    TN   .75 INCH HAIL
06/26/01   GREENE                   P      QUARTER SIZE HAIL REPORTED
                                          IN THE MOHAWK AREA.
                                          REPORTED BY POWER COMPANY.

FERRELL

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:16 PM EDTSevere Thunderstorm WarningMRXCocke29 min
Jun 26, 12:42 PM EDTSevere Thunderstorm WarningMRXGreene48 min
Jun 26, 1:01 PM EDTSevere Thunderstorm WarningMRXHawkins44 min
Jun 26, 5:12 PM EDTSevere Thunderstorm WarningMRXHamilton33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.